Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have severe chills, sore back, difficulty in swallowing. Had bladder cancer. Done chemo. Help?

Yesterday...the third time in six months I developed severe chills or rigor. Prior to the onset of the shakes my hands were so cold that I put on gloves in a 72 degree room. Then I was shaking uncontrollably. I didn t seem to have a fever and just went to bed to keep warm. After an hour it stopped leaving me with very sore back muscles. After about 24 hours of feeling drained with little energy. After waking up after sleeping off the chills I noticed a slight difficulty in swallowing . After the gradual 24 hour recovery I feel fine...just normal. Like I said, this happened three times with an interval of about three months. I m 76 and as a kid had measles mumps and chicken pox ...very healthy until I came down with stage four bladder cancer . It had spread to my liver and lungs and the doctors told me that only 3% of patients respond as well as I did to chemo . That was over 3 1/2 years ago and I m now minus a bladder and prostate , but supposedly cancer-free and go in for an annual CT scan and examination by my doctor at the James Cancer Hospital at The Ohio State University.
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Radiation 's  Response
Hi there,
I'm happy to know that you have done well after treatment and are on regular followup.
Chills and rigors are usually caused by infection. When the bad bacteria finds way to get into blood circulation, the body fights by secreting proteins and chemicals and most of the times alongside chills, fever is present. In case its happening repeatedly do check temperature by thermometer and report to the doctor. Regards
Answered: Fri, 21 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor